Health warning over 'potent' ecstasy after illness cases
A health warning has been issued about the dangers of ecstasy (MDMA) after some young people became ill on taking the drug in tablet or crystal form.
Police Scotland and NHS Greater Glasgow and Clyde (GGC) said that ecstasy - especially in crystalline form - was "potent" and potentially deadly.
They said there had been recent cases of young people "experiencing significant adverse effects".
The warning comes with the UK's outdoor music festival season under way.
Det Insp Michael Miller, Police Scotland's national drug co-ordinator, said: "Any drug can be dangerous and MDMA in crystalline form is likely to be far more concentrated.
"These incidents highlight the dangers of taking MDMA in both its crystalline and pill form.
"These drugs are potent and you are putting your health at risk if you take ecstasy."
He added: "The festival season has now started, ecstasy and other drugs will be in circulation with some people trying them for the first time.
"The police message is clear - taking any illicit drug puts your health in danger and if you are found with illegal drugs you will be reported to the procurator fiscal and may be arrested."
Dr Richard Stevenson, NHS GGC's consultant in emergency medicine, said anyone who feels unwell after taking illegal drugs should seek medical help as soon as possible.
"A description or if possible the substance/tablet taken brought with the patient to the department to assist in treatment would also be helpful."